Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 129, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 19, 2008, 6:25 PM EDT for Rensselaer County, New York. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2008, 6:25 PM EDT (22:25 UTC)
- Expired
- Jul 19, 2008, 7:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Rensselaer County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:27 PM EDT | TSTM WND DMG | East Schodack, NY | TREE AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 1:26 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 192225 SVRALY NYC083-192300- /O.NEW.KALY.SV.W.0129.080719T2225Z-080719T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 625 PM EDT SAT JUL 19 2008 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 700 PM EDT * AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NASSAU...OR NEAR EAST GREENBUSH...AND MOVING EAST AT 28 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STEPHENTOWN BY 645 PM EDT... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4265 7330 4250 7336 4250 7366 4259 7369 TIME...MOT...LOC 2225Z 272DEG 24KT 4256 7362 $$
1 follow-up statement
000
WWUS51 KALY 192244
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
642 PM EDT SAT JUL 19 2008
NYC083-192300-
/O.CON.KALY.SV.W.0129.000000T0000Z-080719T2300Z/
RENSSELAER NY-
642 PM EDT SAT JUL 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN RENSSELAER COUNTY...
AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HOAG CORNERS...OR 7 MILES NORTHEAST OF NASSAU...MOVING
EAST AT 28 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STEPHENTOWN CENTER...GARFIELD AND NORTH STEPHENTOWN BY 650 PM
EDT...
WYOMANOCK AND CHERRYPLAIN BY 655 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4250 7336 4250 7355 4261 7357 4262 7348
4263 7347 4263 7344 4263 7341 4264 7340
4264 7338 4265 7330
TIME...MOT...LOC 2242Z 272DEG 24KT 4255 7347
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
KLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:30 PM EDT, 55 minutes earlier.
Area forecast discussion, Jul 19, 5:30 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPOS NATIONAL WEATHER SERVICE ALBANY NY 530 PM EDT SAT JUL 19 2008 .SYNOPSIS... A WEAKENING COLD FRONT WILL MOVE INTO OUR REGION AND BECOME NEARLY STATIONARY TONIGHT. A WAVE OF LOW PRESSURE WILL MOVE EASTWARD ALONG BOUNDARY...PASSING OVER THE AREA SUNDAY NIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH STORMS PRODUCING VERY HEAVY RAINFALL. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... HAVE SCATTERED CONVECTION ACROSS FORECAST AREA WITH SEVERE THUNDERSTORM WATCH #702 IN EFFECT UNTIL 9 PM. SOME STORMS HAVE BECOME STRONG THIS AFTERNOON...HOWEVER MOST STORMS HAVE NOT HAD GOOD VERTICAL EXTENT. EVEN THOUGH INSTABILITY AND WIND FIELD NOT AS NOT AS STRONG YESTERDAY...THE THERMODYNAMIC ENVIRONMENT REMAINS SUFFICIENT FOR A THREAT OF ISOLATED DAMAGING WIND AND HAIL WITH THE STRONGER CORES INTO EARLY THIS EVENING. WILL KEEP CHANCE/SCATTERED THROUGH THIS EVENING AS FRONTAL BOUNDARY APPROACHES AND HAVE FOCUS FOR CONVECTION...REDUCED POPS TO SLIGHT CHANCE AFTER MIDNIGHT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... FRONTAL BOUNDARY BECOME NEARLY STATIONARY ACROSS FORECAST AREA AND A WAVE OF LOW PRESSURE FROM THE GREAT LAKES REGION MOVES EASTWARD ALONG THE BOUNDARY. THE GFS IS DEEPER AND SLOWER WITH THE LOW THAN THE NAM. THE 12Z/SAT ECMWF INITIALLY IS SIMILAR TO THE GFS BUT IS QUICKER HAVING THE LOW DEPART THE REGION MONDAY. LOOKING AT A WET PERIOD WITH WIDESPREAD CONVECTION DEVELOPING BY SUNDAY AFTERNOON AND CONTINUING THROUGH SUNDAY NIGHT. PRECIPITABLE WATER VALUES ARE EXPECTED TO RISE TO AROUND 2 INCHES SUNDAY AND REMAIN HIGH SUNDAY NIGHT...SO VERY HEAVY DOWNPOURS EXPECTED WITH STORMS. BASED ON CSTAR II RESEARCH PROJECTS...THERE IS THE POTENTIAL FOR A PRE-EVENT ...HEAVY RAINFALL EVENTS PRECEDING TROPICAL SYSTEMS...AS TROPICAL STORM CRISTOBAL HEADS NORTHEAST SUNDAY. REFER TO THE NATIONAL HURRICANE CENTER PRODUCTS FOR DETAILS ABOUT CRISTOBAL. THE HEAVY RAINFALL IS DEPENDENT ON THE POSITION OF THE FRONTAL BOUNDARY. NOT CONFIDENT ENOUGH AT THIS TIME TO ISSUE ANY TYPE OF FLOOD WATCH. THERE IS ALSO A THREAT FOR SEVERE THUNDERSTORMS SUNDAY...SPC HAS AREA IN SLIGHT RISK. THERE WILL BE MODEST UNIDIRECTIONAL WESTERLY FLOW. LOW LEVEL JET WILL INCREASE AHEAD OF THE APPROACHING LOW AND UPPER LEVEL JET DYNAMICS WILL BE FAVORABLE. PRIMARY THREAT WILL BE FOR DAMAGING WIND. LONGWAVE TROUGH WILL MOVE IN WITH AN UPPER LOW CUTTING OFF OVER EASTERN CANADA MONDAY THEN SLOWING MOVING NORTHEAST THROUGH TUESDAY. THIS WILL KEEP US UNSETTLED WITH THE CONTINUED THREAT FOR SCATTERED CONVECTION TO START TO THE WEEK. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... OVERALL UNSETTLED WEATHER WITH UPPER LEVEL TROUGH/LOW OVER THE REGION. MODELS ARE IN BETTER AGREEMENT WILL LARGE SCALE FLOW WITH STRONG RIDGE OVER CENTRAL NORTH AMERICA AND LONGWAVE TROUGH OVER THE PACIFIC/NORTHWESTERN AMERICA AND CLOSED OFF UPPER LOW OVER EASTERN CANADA AND THE GREAT LAKES REGION/NORTHEAST. THE ECMWF CONTINUES TO MAINTAIN LONGWAVE TROUGH OVER REGION. THE GFS HAD BEEN MORE PROGRESSIVE BEGINNING TO LIFT THE TROUGH NORTHWARD....HOWEVER THE 12Z/SAT RUN INDICATES RIDGING GETS DAMPENED AND LONGWAVE TROUGH REMAINS IN PLACE BUT ITS LESS AMPLIFIED THAN THE ECMWF. AGAIN FOLLOWED HPC LEAD FOR EXTENDED MAINTAINING CONSISTENCY IN THE FORECAST. SURFACE FRONTAL BOUNDARY BECOMING NEARLY STATIONARY ALONG/JUST OFF THE MID ATLANTIC/NEW ENGLAND COAST WITH TEMPS AT OR JUST BELOW SEASONABLE LEVELS. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... SOME AREAS OF A LITTLE HAZE AROUND THE REGION...BUT NO REAL RESTRICTIONS TO VISIBILITY THROUGH THIS AFTERNOON. SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE REGION...AND THERE WILL BE SOME THUNDERSTORM ACTIVITY AT GFL...ALB AND POU...BUT THE TIMING IS IN QUESTION AS THE SCENARIO IS STILL DEVELOPING. FOR NOW...SUGGESTING SOME MVFR IN THUNDERSTORMS BETWEEN 19Z-22Z. WHEN THUNDERSTORMS DO AFFECT THE AIRPORTS...THERE WILL BE SOME 30-60 MINUTE PERIODS OF MVFR...PERHAPS 15-30 MINUTES OF POTENTIAL IFR...BUT NOT PUTTING IFR INTO THE TAFS UNTIL MORE DEFINITIVE CONVECTIVE DEVELOPMENT AND MOVEMENT TAKES PLACE. ONCE RAIN ENDS THIS EVENING...MIXED MID AND HIGH CLOUDS...AND SOME AREAS OF FOG THROUGH SUNRISE. AFTER SUNRISE...SOME SCATTERED SHOWER ACTIVITY AND MVFR CEILINGS POSSIBLE AROUND GFL AND ALB AS THE COLD FRONT MAKES MORE DEFINITIVE PROGRESS THROUGH THE REGION...BUT FOR NOW PUTTING VCSH WITH CB IN CLOUD GROUP TOMORROW MORNING. OUTLOOK... SUN-MON NIGHT...VFR LOWERING TO MVFR SUNDAY AND POSSIBILITY IFR AT TIMES IN SHRA/TSRA. MON NIGHT- WED ...VFR- MVFR WITH SCT SHRA/TSRA. THU...VFR. && .FIRE WEATHER... A WEAKENING COLD FRONT WILL MOVE INTO OUR REGION AND BECOME NEARLY STATIONARY TONIGHT. A WAVE OF LOW PRESSURE WILL MOVE EASTWARD ALONG BOUNDARY...PASSING OVER THE AREA SUNDAY NIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH STORMS PRODUCING VERY HEAVY RAINFALL. RELATIVE HUMIDITY VALUES WILL RECOVER TO NEAR 100 PERCENT TONIGHT...THEN ONLY DROP TO 60 TO 70 PERCENT SUNDAY AFTERNOON WITH 50 TO 60 PERCENT ACROSS THE MID HUDSON VALLEY. && .HYDROLOGY... RIVER LEVELS AND FLOWS ARE LOW WHICH IS TYPICAL OF MID TO LATE SUMMER. WEAK FRONTAL BOUNDARY WILL MOVE ACROSS AREA TODAY AND WILL BECOME NEARLY STATIONARY THEN A LOW OF LOW PRESSURE WILL MOVE ALONG BOUNDARY BRINGING MORE WIDESPREAD CONVECTION TO AREA SUNDAY INTO MONDAY. PRECIPITABLE WATER VALUES ARE EXPECTED TO RISE TO AROUND 2 INCHES SUNDAY AND REMAIN HIGH SUNDAY NIGHT...SO VERY HEAVY DOWNPOURS EXPECTED WITH SOME STORMS. BASED ON CSTAR II RESEARCH PROJECTS... THERE IS THE POTENTIAL FOR A PRE-EVENT ...HEAVY RAINFALL EVENTS PRECEDING TROPICAL SYSTEMS...AS TROPICAL STORM CRISTOBAL HEADS NORTHEAST SUNDAY. REFER TO THE NATIONAL HURRICANE CENTER PRODUCTS FOR DETAILS ABOUT CRISTOBAL. THE HEAVY RAINFALL IS DEPENDENT ON THE POSITION OF THE FRONTAL BOUNDARY. NOT CONFIDENT ENOUGH AT THIS TIME TO ISSUE ANY TYPE OF FLOOD WATCH. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA SHORT TERM...IAA LONG TERM...IAA AVIATION...NAS FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, Jul 19, 1:49 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 149 PM EDT SAT JUL 19 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-201100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 149 PM EDT SAT JUL 19 2008 ...SEVERE THUNDERSTORM WATCH 702 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE FROM SUNDAY THROUGH WEDNESDAY NIGHT. THUNDERSTORMS FROM SUNDAY AFTERNOON THROUGH MONDAY ARE EXPECTED TO PRODUCE VERY HEAVY RAIN WITH THE POTENTIAL FOR FLOODING. IF THE THREAT OF FLOODING BECOMES MORE CERTAIN A FLOOD WATCH WILL LIKELY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES...ALBANY...HERKIMER...SARATOGA...WARREN...FULTON... MONTGOMERY...SCHENECTADY...WASHINGTON...HAMILTON...RENSSELAER... SCHOHARIE...GREENE...COLUMBIA...ULSTER...DUTCHESS...BERKSHIRE... LITCHFIELD...BENNINGTON AND WINDHAM.
In the hours before
Special weather statement, Jul 19, 4:18 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 418 PM EDT SAT JUL 19 2008 MAZ001-025-NYZ061-192115- EASTERN COLUMBIA NY-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA- 418 PM EDT SAT JUL 19 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEAST COLUMBIA AND CENTRAL BERKSHIRE COUNTIES THROUGH 515 PM EDT... AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING...UP TO ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES WEST OF LENOX...OR ABOUT 8 MILES EAST OF CHATHAM...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... LENOX BY 435 PM EDT... LEE BY 440 PM EDT... LEE BY 445 PM EDT... BECKET BY 505 PM EDT. WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. KL
Special weather statement, Jul 19, 4:34 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 434 PM EDT SAT JUL 19 2008 VTZ013>015-192130- BENNINGTON VT-EASTERN WINDHAM VT-WESTERN WINDHAM VT- 434 PM EDT SAT JUL 19 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL BENNINGTON AND WINDHAM COUNTIES THROUGH 530 PM EDT... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF WILMINGTON...OR ABOUT 9 MILES EAST OF BENNINGTON...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... WILMINGTON AND 7 MILES SOUTH OF WEST WARDSBORO BY 445 PM EDT... 8 MILES SOUTH OF TOWNSHEND BY 500 PM EDT... NEWFANE BY 505 PM EDT... BRATTLEBORO BY 510 PM EDT... PUTNEY BY 515 PM EDT. WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. KL
Local storm report, Jul 19, 5:04 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 4 S PITTSFIELD 42.40N 73.26W
07/19/2008 BERKSHIRE MA TRAINED SPOTTER
SEVERAL TREE LIMBS DOWN.
0435 PM HAIL 4 S PITTSFIELD 42.40N 73.26W
07/19/2008 E0.75 INCH BERKSHIRE MA TRAINED SPOTTER
HALF INCH TO PENNY SIZED HAIL.
&&
FRUGISLocal storm report, Jul 19, 5:19 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT SAT JUL 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 5 WNW LENOX 42.39N 73.37W
07/19/2008 BERKSHIRE MA LAW ENFORCEMENT
TREES DOWN ON ROUTE 295.
0450 PM TSTM WND DMG 3 NNW BECKET 42.38N 73.10W
07/19/2008 BERKSHIRE MA LAW ENFORCEMENT
TREES DOWN ON SUMMIT HILL RD.
&&
FRUGISSpecial weather statement, Jul 19, 5:35 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 535 PM EDT SAT JUL 19 2008 VTZ014-015-192200- EASTERN WINDHAM VT-WESTERN WINDHAM VT- 535 PM EDT SAT JUL 19 2008 ...STRONG THUNDERSTORMS WILL AFFECT EXTREME NORTHEAST WINDHAM COUNTY THROUGH 6 PM EDT... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF SAXTONS RIVER TO 9 MILES EAST OF LONDONDERRY...AND MOVING EAST SOUTHEAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR... SAXTONS RIVER BY 540 PM EDT... WESTMINSTER...BELLOWS FALLS AND ROCKINGHAM BY 545 PM EDT. WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. KL
Special weather statement, Jul 19, 6:20 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 620 PM EDT SAT JUL 19 2008 NYZ053-054-192300- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY- 620 PM EDT SAT JUL 19 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RENSSELAER COUNTY THROUGH 7 PM EDT... AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...HAIL UP TO ONE HALF OF AN INCH IN DIAMETER...WINDS UP TO 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NASSAU...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... STEPHENTOWN BY 645 PM EDT. WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:19 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 41 min |
| Jul 18, 10:27 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 63 min |
| Jul 19, 6:58 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 47 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.